Hail, Clark
- When
- May 14, 2:45 AM CST
- Where
- Clark County, Englewood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.033, -99.983
The hail completely covered the ground.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 14, 1:59 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...FINAL DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 AM CDT WED MAY 14 2003 DAYS 1-2... UPPER LOW WAS LOCATED JUST OFF THE CALIFORNIA COAST THIS MORNING. NORTHERN STREAM WESTERLIES WERE BUILDING SOUTHWARD IN THE EASTERN PACIFIC AND WILL HELP KICK THE UPPER LOW EASTWARD OVER THE NEXT 72 HOURS. ALTHOUGH THE WARM SECTOR AND ASSOCIATED SEVERE, SURFACE BASED CONVECTION WILL STAY TO THE SOUTH IN WEST TX, STRONG WARM ADVECTION NORTHEAST OF THE UPPER SYSTEM WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS WESTERN KANSAS. WE IGNORED THE 00Z ETA SINCE THIS MODEL PERFORMS POORLY UNTIL SYSTEMS COME ONSHORE. THE ETA SHOULD HAVE A MUCH BETTER HANDLE ON THE SYSTEM BY 00Z THU. THE ECMWF/UKMET/AVN HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM OVER THE PAST SEVERAL RUNS. HAVE DECIDED TO INCREASE POPS TO 90% FOR THURSDAY NIGHT ACROSS MUCH OF THE FORECAST AREA EXCEPT FOR THE NORTH WHERE 40-60% POPS WILL BE MAINTAINED. WILL ALSO MENTION LOCALLY HEAVY RAINS. TEMPERATURES WILL BE HELD DOWN THURSDAY DUE TO CLOUDS AND PRECIPITATION, ESPECIALLY IN THE WEST WHERE IT WILL BE SOCKED IN ALL DAY. LOWERED MAXES INTO THE 60S FAR WEST WITH WARMER 70S EAST. DAYS 3-7... THE ONLY REAL CHANGE MADE TO THE EXTENDED GRIDS TONIGHT WILL BE TO INCREASE POPS FRIDAY MORNING AND SMOOTH THE FIELDS FOR BETTER TRANSITION FROM THURSDAY NIGHT. THE GFS AND ECMWF MOVE OUT THE UPPER LOW FROM THE TX/OK PANHANDLES EASTWARD VERY SLOWLY. THE OPERATIONAL CANADIAN IS SOMEWHAT FASTER, BUT WITH SOME OF ITS ENSEMBLE MEMBERS KEEPING THE WAVE OVER THE PLAINS, AM MORE INCLINED TO GO WITH A GFS/ECMWF SOLUTION. THUS, BELIEVE THAT THERE IS A GOOD CHANCE THAT PRECIP WILL LINGER THROUGH FRIDAY MORNING, TAPERING OFF FROM WEST TO EAST DURING THE AFTERNOON AND INTO SATURDAY NIGHT. ALSO DECREASED FRIDAYS HIGHS DUE TO THE CLOUDS AND PRECIP. OTHERWISE, LEFT THE REST OF THE EXTENDED ALONE. FINCH/RITTERLING PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 82 56 72 56 / 00 00 40 90 GCK 82 55 70 55 / 00 00 50 90 EHA 83 58 66 55 / 00 00 50 90 LBL 83 58 70 56 / 00 00 50 90 HYS 80 49 74 55 / 00 00 20 50 P28 83 57 75 58 / 00 00 20 90 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE.
KSZ030-031-043>046-061>066-074>081-084>090-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE EAST OF A LINE FROM WAKEENEY THOUGH COLDWATER. THESE STORMS WILL HAVE A CHANCE OF BECOMING SEVERE AFTER 5 PM. THE ATMOSPHERE WILL BE CAPABLE OF GENERATING STORMS THAT COULD DUMP LARGE HAIL AND PRODUCE HIGH WINDS. ISOLATED TORNADOES WILL BE POSSIBLE BEFORE 700 PM WITH ONLY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR STORMS WILL BE LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM FROM WAKEENEY TO COLDWATER AND POINTS EAST THROUGH THE EARLY EVENING. 18
The Dodge City radar (KDDC), 81 km away, was scanning. The volume nearest the first event began at 08:42 UTC.
2 hail. Local standard time, as filed.
The hail completely covered the ground.
The hail completely covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359041, 5359042.